Alert archive / New York / Wind Advisories in 2013

Wind Advisory 5, NWS Albany, NY

October 7, 20134 states

NWS Albany, NY issued this wind advisory at Oct 7, 2013, 4:16 AM EDT for 4 states. It took effect at Oct 7, 2013, 10:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 7, 2013, 10:00 AM EDT
Expired
Oct 7, 2013, 5:10 PM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS71 KALY 070816
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
416 AM EDT MON OCT 7 2013

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
080000-
/O.NEW.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
416 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING.

* LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE
  VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER VALLEY
  INCLUDING THE GREATER CAPITAL DISTRICT...AND THE LAKE GEORGE
  SARATOGA REGION...THE TACONICS...THE BERKSHIRES...AND SOUTHERN
  VERMONT.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD
  FRONT...LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY
  AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY EARLY
  EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
123 
WWUS71 KALY 071334
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
934 AM EDT MON OCT 7 2013

CTZ001-013-NYZ063>066-072200-
/O.EXA.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
934 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND
  LITCHFIELD HILLS.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 
  50 MPH.

* TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT... 
  LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY 
  AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY 
  EARLY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
072200-
/O.CON.KALY.WI.Y.0005.131007T1400Z-131008T0000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
CHATHAM...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
934 AM EDT MON OCT 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY... 
  SCHOHARIE VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER 
  VALLEY INCLUDING THE GREATER CAPITAL DISTRICT...AND THE LAKE 
  GEORGE SARATOGA REGION...THE TACONICS...THE BERKSHIRES...AND 
  SOUTHERN VERMONT.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 
  50 MPH.

* TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT... 
  LATER THIS MORNING...PEAKING AROUND MIDDAY THROUGH EARLY 
  AFTERNOON...BEFORE SHIFTING TO THE WEST AND DECREASING BY 
  EARLY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND 
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
748 
WWUS71 KALY 071713
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT MON OCT 7 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-080000-
/O.CON.KALY.WI.Y.0005.000000T0000Z-131008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
113 PM EDT MON OCT 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...
  SCHOHARIE VALLEY AND NORTHEAST CATSKILLS...THE HUDSON RIVER
  VALLEY INCLUDING THE GREATER CAPITAL DISTRICT...MID HUDSON
  VALLEY...SOUTHEAST CATSKILLS...THE LAKE GEORGE SARATOGA
  REGION...THE TACONICS...THE BERKSHIRES...LITCHFIELD HILLS AND
  SOUTHERN VERMONT.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 20 TO 30 MPH...WITH GUSTS UP TO 
  50 MPH.

* TIMING...SURFACE WINDS WILL INCREASE AHEAD OF A COLD FRONT...
  PEAKING IN THE MID TO LATE AFTERNOON...BEFORE SHIFTING TO THE
  WEST AND DECREASING BY EARLY EVENING.

* IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND 
  DOWNED TREE LIMBS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER
THAN 30 MPH AND/OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS
OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...AND POWER
LINES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE
OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A
FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE
VEHICLES.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
155 
WWUS71 KALY 072110
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT MON OCT 7 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-072215-
/O.CAN.KALY.WI.Y.0005.000000T0000Z-131008T0000Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
510 PM EDT MON OCT 7 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE THREAT
FOR WIND ADVISORY WINDS GUSTS BETWEEN 46 AND 57 MPH HAS
DIMINISHED...AS THE COLD FRONT HAS SHIFTED EASTWARD.

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 7, 1:24 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 7, 1:24 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
124 AM EDT MON OCT 7 2013

.SYNOPSIS...
A WARM FRONT WILL MOVE ACROSS THE REGION OVERNIGHT INTO MONDAY
MORNING. WITH THE PASSAGE OF THE FRONT...WARMER AIR WILL BRIEFLY
SURGE INTO THE REGION. A STRONG COLD FRONT WILL MOVE ACROSS THE
AREA MONDAY AFTERNOON AND EVENING WITH HEAVY RAIN SHOWERS AND
POSSIBLE STRONG TO SEVERE THUNDERSTORMS. BY TUESDAY...A
DRIER...COOLER AND LESS HUMID AIR MASS WILL RETURN FOR MUCH OF THE
UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1250 AM EDT...LOW LEVEL STRATUS CLOUDS HAVE ENVELOPED THE
REGION...WITH EVEN PATCHY DRIZZLE. THESE CONDITIONS ARE EXPECTED
TO PERSIST THROUGH DAYBREAK. A WARM FRONT...WHICH IS NOW ORIENTED
MORE NORTHWEST-SOUTHEAST STILL REMAINS DRAPED TO OUR WEST ACROSS
CENTRAL NY/PA. AN EASTERLY FETCH OFF THE ATLANTIC CONTINUES TO
RESULT IN RELATIVELY COOL CONDITIONS COMPARED TO THE VERY WARM AND
HUMID AIR MASS TO OUR WEST.

CONDITIONS ARE NOT EXPECTED TO CHANGE MUCH OVERNIGHT EXCEPT FOR AN
INCREASE IN LOW LEVEL DEWPOINTS. WILL ONLY MENTION ISOLATED
SHOWERS WITH LIMITED FORCING THROUGH THE NIGHT...BUT WILL MENTION
PATCHY DRIZZLE/FOG. TEMPERATURES WILL INITIALLY REMAIN
STEADY...THEN SLOWLY RISE INTO EARLY MONDAY MORNING AS THE WARM
FRONT FINALLY APPROACHES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AFTER A LONG PERIOD OF FAIRLY TRANQUIL WEATHER...AN ACTIVE WEATHER
DAY IS POSSIBLE MONDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING. AS THE COLD FRONT MOVES THROUGH DURING THAT PERIOD THERE IS
THE POTENTIAL FOR ONE TO TWO INCHES OF RAIN IN A 5-6 HOUR PERIOD...
GUSTY SOUTH/SOUTHEAST WINDS AHEAD OF THE FRONT COULD PRODUCE SOME
WIND GUSTS OVER 40 MPH...ESPECIALLY IN FAVORED LOCATIONS SUCH AS
DOWNSLOPE AREAS FROM THE TACONICS...GREEN MOUNTAIN AND BERKSHIRES.
THERE IS ALSO THE THREAT FOR STRONG TO DAMAGING WIND GUSTS WITH ANY
TSTMS AS INDICATED BY THE SPC INCLUDING SOUTHERN AND EASTERN
PORTIONS OF THE FORECAST AREA IN A SLIGHT RISK FOR TSTMS.
FORTUNATELY...DUE TO THE DRY ANTECEDENT CONDITIONS...ONE TO TWO
INCHES OF RAIN IS UNLIKELY TO PRODUCE ANYTHING MORE THAN LOCALIZED
POOR DRAINAGE PROBLEMS. POPS ARE FORECAST TO RISE TO LIKELY AND
CATEGORICAL LEVELS DURING THE AFTERNOON THEN FALL OFF RAPIDLY TO
CHANCE AND SLIGHT CHANCE LEVEL BY LATE MONDAY EVENING. HIGHS MONDAY
WILL BE IN THE UPPER 60S TO MID 70S. WITH THE FRONT COMING THROUGH
EARLY IN THE EVENING...THERE WILL BE PLENTY OF TIME FOR THE COOLER
AIR MASS TO SURGE INTO THE REGION...SO LOWS MONDAY NIGHT WILL DIP
INTO THE UPPER 30S AND 40S.

HIGH PRESSURE BUILDS IN FOR TUESDAY AND TUESDAY NIGHT WITH MAINLY
CLEAR SKIES AND SEASONABLY COOL CONDITIONS. HIGHS TUESDAY WILL BE IN
THE UPPER 50S AND 60S. LOWS TUESDAY NIGHT IN THE 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY THROUGH SATURDAY MORNING...THE LATEST 12Z MODELS ARE IN
ACCORD AS A BROAD HIGH PRESSURE UNDER A LARGE RIDGE WILL PROVIDE
TRANQUIL WEATHER CONDITIONS FOR THE MAJORITY OF THE LONG TERM
PERIOD. AS THE CENTER OF HIGH PRESSURE WILL CONTINUE TO MOVE
NORTHEAST AWAY FROM OUR REGION DURING THE WEEK...THIS WILL FAVOR
LIGHT EASTERLY WINDS AROUND THE HIGH PRESSURE. THEREFORE IN
CONJUNCTION WITH OUR T850 AND T925 TEMPS AROUND 10-13C THROUGH
FRIDAY...HIGH TEMPS WILL RANGE FROM THE MID TO UPPER 60S DURING THIS
TIME WITH POSSIBLE LOWER 70S FOR THE LATTER HALF OF THE WORK WEEK
ESPECIALLY IN THE HUDSON VALLEY. LOW TEMPERATURES WILL ALSO BE COOL
THROUGHOUT THE FIRST HALF OF THE EXTENDED WITH LOWS IN THE UPPER 30S
IN HIGH TERRAN TO LOW AND MID 40S FOR VALLEY LOCATIONS.

SATURDAY NIGHT THROUGH SUNDAY...SOME OF THE LATEST 12Z MODELS SHOWS
A DEVELOPING BAROCLINIC LOW PRESSURE SYSTEM FORMING ALONG A STALLED
OUT FRONT OFF THE NORTH CAROLINA COAST. THIS WILL RETROGRADE NORTH
THROUGHOUT THE EXTENDED PERIOD. AS WE APPROACH SATURDAY NIGHT...THE
NORTHERN FRINGES OF THIS LOW PRESSURE SYSTEM WILL BRING AN ISOLATED
SHOWER ESPECIALLY ACROSS THE LOWER TO MID HUDSON VALLEY AND
LITCHFIELD HILLS. THIS LOW PRESSURE WILL ENCOUNTER THE DOMINANT HIGH
PRESSURE ACROSS THE NORTHEAST WHERE THE DOMINANT UPPER LEVEL
CONVERGENCE WILL LIKELY WEAKEN THIS APPROACHING LOW PRESSURE SYSTEM
FROM THE COAST. THERE IS NO MODEL AGREEMENT AT THIS TIME FOR THIS
LOW PRESSURE SYSTEM SO WE WILL UPDATE WHEN APPROPRIATE. LATEST
THINKING IS THAT THE CHANCES FOR SHOWERS WILL BE CONFINED ONLY TO
AREAS WELL SOUTH AND EAST OF THE IMMEDIATE CAPITAL REGION. HIGH
TEMPERATURES ON SUNDAY WILL RANGE FROM THE LOW TO MID 60S.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
THE REGION CONTINUES TO REMAIN IN A RELATIVELY COOL AND SOMEWHAT
MOIST MARITIME REGIME DUE TO AN EASTERLY FETCH OFF THE ATLANTIC
PERSISTING. THE STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL
NY/PA. UNTIL THE FRONT MOVES THROUGH LATER THIS MORNING...LOW
STRATUS AND LIGHT FOG WILL ENVELOPE THE TERMINALS THROUGH THE
EARLY MORNING HOURS WITH MVFR CONDITIONS TO BEGIN AT KGFL AND
KALB...AND IFR AT KPOU AND KPSF. BY SUNRISE...ALL AF SITES SHOULD
BE IFR. SPOTTY DRIZZLE WILL BE POSSIBLE...BUT WILL NOT INCLUDE IN
TAFS...BUT INCLUDING VCSH AT KGFL AND KALB FOR SOME ISOLATED
SHOWERS BETWEEN 06Z- 09Z...BASED ON RADAR IMAGERY THERE IS A LOW
CHANCE OF A FEW SHOWERS...BUT THE MAJORITY OF ANY RAINFALL WILL
HOLD OFF UNTIL MONDAY AFTERNOON/EVENING.

CONDITIONS ARE EXPECTED TO IMPROVE TO MVFR BUT SHOULD REMAIN
GENERALLY OVERCAST IN THE WARM SECTOR BY LATE THIS MORNING. A
GUSTY SOUTHERLY WIND AROUND 10-15 KT WITH GUSTS OF 20-30 KT WILL
DEVELOP AND STRENGTHEN THROUGH THE DAY. WILL CONTINUE TO MENTION
LOW LEVEL WIND SHEAR THROUGH THROUGH ABOUT 15Z UNTIL BETTER MIXING
OCCURS AND SURFACE WINDS INCREASE SO THAT LOW LEVEL WIND SHEAR IS
NO LONGER A CONCERN.

A COLD FRONT WILL MAKE SIGNIFICANT EASTWARD PROGRESS AND CROSS THE
REGION DURING THE EARLY EVENING HOURS. A BAND OF MODERATE TO HEAVY
RAINFALL ALONG WITH SOME THUNDER AND GUSTY WINDS WILL ACCOMPANY
THE FRONTAL PASSAGE. SINCE THIS WILL OCCUR IN THE AFTERNOON...WILL
MENTION SHRA WITH MVFR CONDITIONS ALTHOUGH THERE WILL BE A GOOD
CHANCE FOR AT LEAST BRIEF IFR WITHIN ANY HEAVY RAIN BANDS. ANY
THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. WINDS WILL ABRUPTLY
SHIFT TO THE WEST BEHIND THE FRONT.

CONDITIONS SHOULD IMPROVE TO VFR AFTER 23Z-10Z AS WEST WEST WINDS
AND DRYING CONDITIONS ALONG WITH IMPROVING CEILINGS AND
VISIBILITIES SPREAD ACROSS THE REGION.

OUTLOOK...
LATE TONIGHT-FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE ANTICIPATED OVER THE NEXT FEW DAYS.
AFTER A WETTING DAY ON SUNDAY...ANOTHER WETTING DAY WITH MORE RAIN
SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY AFTERNOON AND
EVENING. DRY WEATHER WILL RETURN TUESDAY THROUGH THE REMAINDER OF
THE WEEK...WITH FULL RH RECOVERY EXPECTED EACH NIGHT WITH DEW
FORMATION.

&&

.HYDROLOGY...
NO WIDESPREAD PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER
THE NEXT 5 DAYS. FLOWS CONTINUE AT NORMAL TO BELOW NORMAL LEVELS
FOR EARLY OCTOBER.

A COLD FRONT EXPECTED TO MOVE THROUGH THE REGION MONDAY AFTERNOON
AND EVENING. MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED
TONIGHT THROUGH MONDAY MORNING WITH LIGHT PCPN AMOUNTS OF A TENTH OF
AN INCH OR LESS. MUCH HEAVIER RAINFALL IS EXPECTED WITH THE COLD
FRONT MONDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR ONE TO TWO
INCH BASIN RAINFALL AVERAGES. ALL THE MODELS ARE NOW SHOWING THE
COLD FRONT MOVING THROUGH QUICKLY...SO THERE APPEARS TO BE LITTLE IF
ANY CHANCE THAT THE FRONTAL BOUNDARY AND THE HEAVY RAIN LINGERING
OVER THE REGION AND PRODUCING MORE THAN TWO INCHES OF RAIN.

DUE TO RECENT DRY CONDITIONS...FFG IS QUITE HIGH...AND THE COLD
FRONT WILL BE MOVING FAST ENOUGH TO KEEP ANY HEAVY RAINFALL
LIMITED TO JUST A FEW HOUR PERIOD. AS A RESULT...NO HYDROLOGIC
PROBLEMS ARE ANTICIPATED OUTSIDE OF LOW LYING...POOR DRAINAGE...OR
URBAN AREAS THAT TYPICALLY SEE WATER POND DURING HEAVY DOWNPOURS.

DRY WEATHER WILL BE IN PLACE FOR TUESDAY THROUGH THE REMAINDER OF
THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/GJM/JPV
NEAR TERM...KL/GJM/JPV
SHORT TERM...GJM
LONG TERM...LFM
AVIATION...NAS
FIRE WEATHER...GJM
HYDROLOGY...GJM
Hazardous weather outlook, Oct 6, 4:15 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT SUN OCT 6 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
415 PM EDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAINFALL IS POSSIBLE AHEAD OF A FRONTAL BOUNDARY
MONDAY AFTERNOON INTO MONDAY EVENING. THIS RAINFALL MAY PRODUCE
PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW
LYING OR URBAN AREAS. IN ADDITION...THERE IS A CHANCE FOR
THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MONDAY AFTERNOON
INTO MONDAY EARLY EVENING WHICH MAY PRODUCE STRONG OR DAMAGING WIND...
ESPECIALLY FROM THE CAPITAL DISTRICT SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 12:40 PM EDTSpecial Weather StatementALYHerkimer35 min
Oct 7, 1:14 PM EDTSpecial Weather StatementALYOtsego61 min
Oct 7, 1:29 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery31 min
Oct 7, 1:48 PM EDTSpecial Weather StatementALYGreene, Ulster42 min
Oct 7, 1:57 PM EDTTornado WarningALYFulton, Hamilton, Herkimer33 min
Oct 7, 2:06 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga24 min
Oct 7, 2:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 2 more63 min
Oct 7, 2:12 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Warren33 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren29 min
Oct 7, 2:41 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 8 more4 hr
Oct 7, 2:58 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington32 min
Oct 7, 3:05 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster55 min
Oct 7, 3:22 PM EDTSpecial Weather StatementALYRensselaer, Washington38 min
Oct 7, 3:34 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer56 min
Oct 7, 3:59 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
Oct 7, 4:27 PM EDTSevere Thunderstorm WarningALYBennington, Windham33 min

Nearby

Wind Advisories in New York, 2013Wind Advisories in Vermont, 2013Wind Advisories in Massachusetts, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.